Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Have Serotonin Syndrome twice, Major Depressive Disorder, chronic migraines. Taking Celexa. Cure?

I have had Serotonin Syndrome twice as I have Major Depressive Disorder , Recurrent, Severe and Treatment Resistent and also Chronic Migraines, plus many other musco-skeletal issues in my neck and advanced stage TMG. I could keep listing diagnises, but wont. I have had an intractable migraine for 4 weeks, so this week my Neuro has put me on 2 doses of 300mg of Neurontin a day. Currently I am taking 20 mg of Celexa , just went off of 5 mg of Abilify and 60 mg of Straterra as I need a break from the side effects. I couldn t get a definitive answer at the pharmacy.
Asked On : Sun, 28 Apr 2013
Answers:  4 Views:  137
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hi there, thanks for asking. Many medications should be used cautiously with Celexa. Combination of many medications with celexa can cause serotonin syndrome. Many medications which abort migrain should not be taken with celexa for avoiding the serotonin syndrome. Serotonin noradrenergic reuptake inhibitors also may do this (one of your medications belongs to this class). You can ask your doctor about this issue more. Best wishes
Answered: Mon, 29 Apr 2013
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

I understand that you must be going through a difficult time with your multiple problems. You have mentioned that you are on SSRI anti-depressants (Celexa) and that you have been recently prescribed Neuontin by your Neurologist, but you haven't clearly mentioned what your specific question is.

Neurontin is Gabapentin - which is a GABA analog. It has been found useful in the treatment of chronic neuropathic pain. It is also claimed to have a role iin the prevention of migraines, though this hasn't been proven definitively. It is a relatively safe medication and does not have any signioficant interactions with Celexa.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 29 Apr 2013
I find this answer helpful
Psychiatrist Dr. Nehal Shah's  Response
Thanks for using healthcare magic.

Serotonin syndrome is side effects of selective serotonin inhibitors.

You may get benefited by drugs like serotonin norepinephrine drugs inhibitors like desvenlafaxine or nortryptilline or duloxetine.

Meanwhile you can also do counselling, breathing exercise, yoga or meditation to get rid of Depression,

Answered: Mon, 29 Apr 2013
I find this answer helpful
Psychologist Dr. K. V. Anand's  Response
Dec 2015
Good to have you here in healthcare magic. Your symptoms are notmal.
Please be aware that medications alone cannot cure your problems.
You will be needing psychotherapy sessions
as well as yoga and medication.
There are lot of yoga positions which enhnces body glands and encourages them to perform better.
Please contact a yoga expert
Wish you a good future.
Dr. KV anand
Answered: Mon, 29 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor